Texas, 2015Drought in Texas, August 25 to 31, 2015
August 25 to 31, 2015 · NWS FWD · 10 events in 10 counties and zones
Drought conditions returned across parts of the region after a few months of below normal rainfall.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions returned across parts of the region after a few months of below normal rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 24, 10:37 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 24, 10:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT MON AUG 24 2015
.AVIATION...
/06Z TAFS/
CONCERNS: POTENTIAL PRE DAWN TO LATE MORNING SHOWERS/POSSIBLE
THUNDERSTORMS. RIGHT NOW...MODELS ARE INDICATING DIFFERENT SIGNALS
WITH POSSIBLE ELEVATED CONVECTION DEVELOPING WITH A SUBTLE
SHORTWAVE ROTATING SW OUT OF ERN OK AND AR BEFORE DAYBREAK. HRRR
AND WRF EAST ARE STRONGER SIGNALS THAN THE NAM12, GFS20, OR TTU
WRF. FOR NOW...WILL CONTINUE A MENTION OF VCSH BETWEEN 09Z-15Z AT
DFW AREA AIRPORTS AND 15Z-18Z AT WACO. THERE IS SOME LATENT
ELEVATED INSTABILITY...BUT NOT STRONG. TOUGH CALL HERE...BUT WILL
STAY CONSERVATIVE.
OTHERWISE...LOW LEVEL FLOW WILL GENERALLY BE LIGHT E/NE 5-10 KTS
THROUGH MID EVENING TUESDAY...BEFORE EVENTUALLY RETURNING SELY BY
MIDNIGHT WEDNESDAY.
05/
&&
.UPDATE...
AFTERNOON CONVECTION IS WANING FOR THE EVENING. A COUPLE OF HI-RES
MODELS INDICATE SOMETHING DEVELOPING OVER SOUTHEAST OKLAHOMA AND
DRIFTING OVER THE NORTHEAST AND EAST-CENTRAL COUNTIES BEFORE
DAYBREAK. WILL KEEP 20 POPS NORTHEAST OF A SHERMAN TO ATHENS LINE
1AM THROUGH 7AM. OTHERWISE...DO NOT SEE SUPPORT FOR MORE THAN
ISOLATED ACTIVITY OR 10 POPS THE REST OF THE EVENING AND ELSEWHERE
LATE TONIGHT. 75
&&
.PREV DISCUSSION... /ISSUED 246 PM CDT MON AUG 24 2015/
A WEAK FRONTAL BOUNDARY CONTINUES TO REMAIN DRAPED ALONG THE I-20
CORRIDOR THIS AFTERNOON. THE FRONT IS HARD TO DISCERN DUE TO THE
LIGHT WIND FIELD AND MEAGER DIFFERENCE IN THE TEMPERATURE AND
DEWPOINT VALUES EITHER SIDE OF THE BOUNDARY.
NEVERTHELESS...THUNDERSTORMS HAVE DEVELOPED WITHING A REGION OF
HEIGHTENED INSTABILITY ALONG AND JUST SOUTH OF THE FRONT. WE HAVE
KEPT THE HIGHEST POPS OF THE EVENING ACROSS AREAS GENERALLY ALONG
AND SOUTH OF I-20...AND EAST OF I-35...THOUGH ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE REST OF THE
REGION. MOST OF THE ACTIVITY WILL TAPER OFF WITH THE LOSS OF
SURFACE HEATING LATER THIS EVENING....BUT A FEW ISOLATED STORMS
MAY STILL LINGER INTO THE OVERNIGHT HOURS.
GOOD INSTABILITY WILL LEAD TO A FEW STRONG STORMS WITH GUSTY
DOWNBURST WINDS A POSSIBILITY. SEVERE WEATHER IS UNLIKELY DUE TO
THE LACK OF WIND SHEAR. SLOW EASTWARD MOVEMENT WILL LIMIT THE
CONVECTIVE COVERAGE THIS AFTERNOON AND EVENING...BUT WILL ALSO
LEAD TO SOME LOCALIZED STREET FLOODING WHEREVER THE STRONGER
STORMS OCCUR.
THE UPPER LEVEL PATTERN WILL AMPLIFY TONIGHT AND TOMORROW AS A TROUGH
DEEPENS IN THE EASTERN CONUS AND A RIDGE INTENSIFIES OVER THE
FOUR-CORNERS REGION. THE RESULTING NORTH FLOW WILL GIVE THE FRONT
ANOTHER PUSH SOUTH DURING THE DAY TUESDAY. THIS WILL FOCUS
CONVECTION FARTHER SOUTH...AND THE HIGHEST POPS ON TUESDAY WILL BE
CONFINED TO THE SOUTHERN THIRD OF NORTH TEXAS.
DESPITE THE SOUTHWARD MOVEMENT OF THE FRONT...TEMPERATURES SHOULD
STILL REACH THE 90S TUESDAY ACROSS ALL OF THE REGION DUE TO THE
INFLUENCE OF THE UPPER RIDGE OFF TO OUR WEST. THE RIDGE IS NOT
EXPECTED TO MOVE MUCH OVER THE COURSE OF THE WEEK...WHICH WILL
LEAD TO HOT AND DRY CONDITIONS THROUGH THE WEEKEND. IN
FACT...TRIPLE DIGIT HIGH TEMPERATURES WILL BE A GOOD POSSIBILITY
ACROSS THE SOUTHERN HALF OF THE REGION WEDNESDAY THROUGH THE
WEEKEND.
WE WILL NEED TO KEEP AN EYE ON A SHORTWAVE WHICH IS STILL BEING
PROGGED TO DROP SOUTHEAST THROUGH THE PLAINS LATE THIS WEEK AROUND
THE EASTERN SIDE OF THE RIDGE. THIS WILL SEND ANOTHER WEAK FRONT
TO THE RED RIVER AREA FRIDAY AND SATURDAY. SOME LOW POPS MAY BE
WARRANTED IF MODEL DATA BEGINS TO INDICATE HIGHER MOISTURE OR
STRONGER LIFT WITH THE SYSTEM...BUT AT THIS TIME WE WILL MAINTAIN
THE LESS-THAN 20 POPS FOR THAT PERIOD.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 94 74 95 74 / 10 20 5 5 0
WACO, TX 75 97 73 96 71 / 10 30 5 5 0
PARIS, TX 68 89 65 93 68 / 20 10 5 5 0
DENTON, TX 72 92 71 95 70 / 10 20 5 5 0
MCKINNEY, TX 72 92 68 94 69 / 10 10 5 5 0
DALLAS, TX 76 94 75 95 75 / 10 20 5 5 0
TERRELL, TX 74 93 69 94 69 / 20 20 5 5 0
CORSICANA, TX 75 95 71 95 70 / 10 20 5 5 0
TEMPLE, TX 75 97 72 97 71 / 10 30 10 10 0
MINERAL WELLS, TX 72 93 71 95 70 / 10 20 5 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/75
Hazardous weather outlook, Aug 24, 8:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT MON AUG 24 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
918 PM CDT MON AUG 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY NORTHEAST OF A SHERMAN
TO ATHENS LINE. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING ARE THE
MAIN THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS
TUESDAY WITH THE BEST CHANCES SOUTH OF A LINE FROM EASTLAND TO
WACO TO CENTERVILLE. SEVERE WEATHER IS NOT EXPECTED BUT A FEW
STORMS MAY PRODUCE GUSTY WINDS DURING THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 6:06 PM CST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT MON AUG 24 2015
TXZ093-094-250030-
GRAYSON-FANNIN-
706 PM CDT MON AUG 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAYSON AND CENTRAL
FANNIN COUNTIES...
AT 705 PM CDT...STRONG THUNDERSTORMS WERE OCCURRING OVER BELL EAST
OF SHERMAN AND OVER DODD CITY...OR NEAR BONHAM. THE STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BONHAM...BELLS...SAVOY...ECTOR...DODD CITY...RAVENNA...BONHAM STATE
PARK AND WINDOM.
LAT...LON 3371 9637 3369 9635 3369 9632 3371 9631
3370 9592 3352 9600 3357 9651 3371 9650
TIME...MOT...LOC 0005Z 186DEG 2KT 3361 9610
75Local storm report, Aug 24, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON AUG 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL SAVOY 33.60N 96.36W
08/24/2015 E1.00 INCH FANNIN TX PUBLIC
1 INCH HAIL NEAR SAVOYDrought, Delta
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
Drought, Hopkins
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
Drought, Rains
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Rains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
Drought, Tarrant
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the southern half of the county after a few months of below normal rainfall.
Drought, Dallas
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the southern half of the county after a few months of below normal rainfall.
Drought, Rockwall
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
Drought, Lampasas
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall. However, conditions quickly improved by the end of the month.
Drought, Coryell
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall. However, conditions quickly improved by the end of the month.
Drought, Milam
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
Drought, Falls
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe/D2 drought conditions returned across the county after a few months of below normal rainfall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599060, 599061, 599062, 599063, 599064, 599065, 599066, 599067, 599069, 599070.